Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 257, NWS Dodge City, KS

June 20, 20085 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 20, 2008, 6:10 PM CDT for 5 counties in Kansas. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2008, 6:10 PM CDT (23:10 UTC)
Expired
Jun 20, 2008, 7:15 PM CDT
In force
65 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Grant County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 163 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:30 PM CDTHAIL 0.883 W Hugoton, KS
Jun 20, 6:43 PM CDTHAIL 1.755 S Hugoton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 12:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 202312
SVRDDC
KSC067-129-175-187-189-210015-
/O.NEW.KDDC.SV.W.0257.080620T2310Z-080621T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
610 PM CDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GRANT COUNTY IN SOUTHWEST KANSAS.
  MORTON COUNTY IN SOUTHWEST KANSAS.
  EXTREME SOUTHWESTERN SEWARD COUNTY IN SOUTHWEST KANSAS.
  SOUTHERN STANTON COUNTY IN SOUTHWEST KANSAS.
  STEVENS COUNTY IN SOUTHWEST KANSAS.

* UNTIL 715 PM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL THE 
  SIZE OF GOLF BALLS OR LARGER...AND DAMAGING WINDS IN EXCESS OF 60 
  MPH. ONE STORM WAS LOCATED 11 MILES NORTH OF FETERITA AND THE 
  SECOND STORM WAS LOCATED 10 MILES NORTHWEST OF RICHFIELD. BOTH 
  STORMS WERE MOVING SOUTHEAST AT 39 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOSCOW...
  ROLLA...
  HUGOTON...
  WOODS...
  RURAL RESIDENCES OF MORTON...SOUTHERN STANTON...SOUTHWESTERN
  GRANT...SOUTHWESTERN SEWARD AND STEVENS COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3700 10206 3744 10204 3743 10125 3727 10109
      3699 10106 3698 10203
TIME...MOT...LOC 2310Z 337DEG 33KT 3729 10146

$$

18
4 follow-up statements
000 
WWUS53 KDDC 202325
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
623 PM CDT FRI JUN 20 2008

KSC067-187-202333-
/O.CAN.KDDC.SV.W.0257.000000T0000Z-080621T0015Z/
STANTON KS-GRANT KS-
623 PM CDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRANT AND
SOUTHERN STANTON COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3700 10206 3738 10205 3738 10125 3727 10109
      3699 10106 3698 10203
TIME...MOT...LOC 2323Z 337DEG 33KT 3718 10140

$$

KSC129-175-189-210015-
/O.CON.KDDC.SV.W.0257.000000T0000Z-080621T0015Z/
STEVENS KS-MORTON KS-SEWARD KS-
623 PM CDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EXTREME SOUTHWESTERN SEWARD...MORTON AND STEVENS COUNTIES...

AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE 
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 
60 MPH. ONE STORM WAS LOCATED 4 MILES NORTHWEST OF HUGOTON AND THE 
SECOND SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF 
RICHFIELD. BOTH STORMS WERE MOVING SOUTHEAST AT 38 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUGOTON...
  WOODS...
  RURAL RESIDENCES OF MORTON...SOUTHWESTERN SEWARD AND STEVENS
  COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3700 10206 3738 10205 3738 10125 3727 10109
      3699 10106 3698 10203
TIME...MOT...LOC 2323Z 337DEG 33KT 3718 10140

$$

18
000 
WWUS53 KDDC 202339
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
638 PM CDT FRI JUN 20 2008

KSC129-175-189-210015-
/O.CON.KDDC.SV.W.0257.000000T0000Z-080621T0015Z/
STEVENS KS-MORTON KS-SEWARD KS-
638 PM CDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EXTREME SOUTHWESTERN SEWARD...MORTON AND STEVENS COUNTIES...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
ONE STORM WAS LOCATED 5 MILES SOUTHWEST OF HUGOTON AND THE SECOND 
SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF ROLLA. BOTH STORMS 
WERE MOVING SOUTH AT 36 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUGOTON...
  RURAL RESIDENCES OF MORTON...SOUTHWESTERN SEWARD AND STEVENS
  COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3700 10206 3738 10205 3738 10125 3727 10109
      3699 10106 3698 10203
TIME...MOT...LOC 2338Z 339DEG 31KT 3709 10138

$$

18
000 
WWUS53 KDDC 210002
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
701 PM CDT FRI JUN 20 2008

KSC129-175-210011-
/O.CAN.KDDC.SV.W.0257.000000T0000Z-080621T0015Z/
MORTON KS-SEWARD KS-
701 PM CDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN SEWARD
AND MORTON COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3711 10146 3712 10137 3712 10120 3700 10108
      3699 10109 3698 10115 3699 10116 3699 10145
TIME...MOT...LOC 0001Z 339DEG 31KT 3691 10129

$$

KSC189-210015-
/O.CON.KDDC.SV.W.0257.000000T0000Z-080621T0015Z/
STEVENS KS-
701 PM CDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN STEVENS COUNTY...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 10 MILES SOUTH OF HUGOTON NEAR THE OKLAHOMA 
BORDER...MOVING SOUTH AT 36 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF EXTREME SOUTHERN STEVENS COUNTY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN KANSAS.

LAT...LON 3711 10146 3712 10137 3712 10120 3700 10108
      3699 10109 3698 10115 3699 10116 3699 10145
TIME...MOT...LOC 0001Z 339DEG 31KT 3691 10129

$$

18
000 
WWUS53 KDDC 210013
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
714 PM CDT FRI JUN 20 2008

KSC189-210024-
/O.EXP.KDDC.SV.W.0257.000000T0000Z-080621T0015Z/
STEVENS KS-
714 PM CDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEVENS COUNTY
EXPIRES AT 715 PM CDT...

THE STORM HAS EXITED THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWEST KANSAS.

LAT...LON 3711 10146 3712 10137 3712 10120 3700 10108
      3699 10109 3698 10115 3699 10116 3699 10145
TIME...MOT...LOC 0014Z 339DEG 31KT 3681 10124

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:27 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 20, 2:27 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
227 PM CDT FRI JUN 20 2008

.DISCUSSION...

DAYS 1-2...

WESTERN KANSAS WAS LOCATED AT THE NOSE OF ANOTHER JET STREAK THIS
AFTERNOON. THE EXIT REGION OF THIS JET INTERSECTED A COLD FRONT
OVER NORTHWEST KANSAS. CAPPING CONTINUES TO BE VERY WEAK AND
STORMS WERE ALREADY DEVELOPING JUST AFTER NOON TODAY IN NORTHEAST
COLORADO. THE MID LEVEL FLOW IS MORE NORTHWESTERLY TODAY THAN ON
PREVIOUS DAYS, SO THE STORMS WILL TEND TO PROPAGATE SOUTHWARD. IT
APPEARS THAT THE EASTERN EDGE OF THE STORMS WILL BE AROUND DODGE
CITY. THE BEST CHANCE OF STORMS WILL BE WEST OF A LINE FROM
MEADE TO WAKEENEY THIS AFTERNOON AND EVENING. SFC BASED CAPES WERE
LOWER TODAY. THIS IS FAIRLY TYPICAL SINCE LEE TROUGHING TENDS TO
BE WEAKER WHEN THE FLOW IS MORE PARALLEL TO THE CENTRAL AND
NORTHERN ROCKIES. SFC WINDS TEND TO BE WEAKER AND DEWPOINTS LOWER.
HENCE, SBCAPE AND SHEAR ARE TYPICALLY LOWER. THE HIGHEST CAPE TENDS
TO BE CLOSER TO THE ROCKIES WHEN MOISTURE IS MARGINAL OWING TO
ELEVATED HEATING. IN ADDITION, WHEN THE FLOW IS MORE MERIDIONAL,
CAPPING TENDS TO BE WEAKER. THUS STORM CLUSTERS TEND TO MOVE SOUTH
AND STABILIZE THE BOUNDARY LAYER DEEP INTO THE SOUTHERN PLAINS.
AND WITH WEAK LEE TROUGHING, IT IS MORE DIFFICULT TO BRING RICH
MOISTURE BACK NORTHWARD.

THE MID TO UPPER FLOW PATTERN WILL AMPLIFY EVEN MORE BY SATURDAY.
ALSO, TONIGHTS MCS WILL STABILIZE THE BOUNDARY LAYER EVEN FURTHER.
SOME AIRMASS RECOVERY IS EXPECTED ACROSS THE HIGHER TERRAIN IN
COLORADO. A FEW STORMS COULD DRIFT OFF THE ELEVATED TERRAIN
SATURDAY EVENING AND WEAKEN. CHANCES FOR STORMS ARE NOT VERY HIGH
IN SW KS BUT THE BEST CHANCES WILL BE IN OUR FAR WEST/NW.

SUNDAY LOOKS FAIRLY QUIET AS THE UPPER FLOW WILL REMAIN FAIRLY
MERIDIONAL.

DAYS 3-7...

THE MEDIUM RANGE GFS AND ECMWF AS WELL AS THE CANADIAN MODELS SHOW A
CONTINUATION OF A MEAN POSITION OF THE UPPER LEVEL RIDGE OVER THE
SOUTHWEST AND ROCKIES THROUGH AT LEAST THE MIDDLE PART OF NEXT WEEK.
THIS WILL KEEP NORTHWEST FLOW PERSISTENT OVER THE CENTRAL HIGH
PLAINS WHICH WILL BE FAVORABLE FOR CONTINUED CHANCES FOR AFTERNOON
AND EVENING THUNDERSTORMS. ON SUNDAY EVENING THE MODELS INDICATE A
SURFACE BOUNDARY EXTENDING ACROSS NORTHERN AND EASTERN SECTIONS OF
THE CWA. WITH SOME MODEST INSTABILITY AND SHEAR THINK THAT THERE
WILL BE A BETTER CHANCE FOR THUNDERSTORMS IN THAT AREA...AT LEAST
INITIALLY...AND HAVE RAISED POPS INTO THE CHANCE CATEGORY. THE
CHANCE POPS ON MONDAY AFTERNOON AND NIGHT STILL LOOK REASONABLE
GIVEN THE SHORTWAVE TROUGH THE MODELS SHOW TRACKING THROUGH THE
UPPER RIDGE.

AFTER THE MIDDLE PART OF THE WEEK AND ESPECIALLY TOWARD NEXT WEEKEND
THE GFS IS HINTING THAT THE UPPER RIDGE WILL BUILD EASTWARD INTO THE
CENTRAL CONUS.  THE GFS ENSEMBLE MEANS ARE ALSO INDICATING THIS
TREND BUT THE ECMWF AND CANADIAN TEND TO KEEP THE RIDGE AXIS FARTHER
WEST. OBVIOUSLY A LITTLE MORE UNCERTAINTY THAT FAR OUT GIVEN THE
MODEL DIFFERENCES.  WILL MAINTAIN SOME LOW POPS THROUGH THE WEEKEND.

.AVIATION...

SCATTERED THUNDERSTORMS WILL MIGRATE SOUTHEAST ACROSS WESTERN KANSAS
THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL BE SEVERE WITH
LARGE HAIL AND 60 KNOT WIND GUSTS.  THE STORMS SHOULD BE MOVING
THROUGH THE KGCK/KDDC TAF SITES AROUND 20Z-23Z. OTHER STORMS COULD
AFFECT THE KHYS TAF SITE AFTER 23Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  62  87  64  93 /  30   0   0   0
GCK  60  86  62  94 /  50   0   0   0
EHA  60  85  61  95 /  60  20   0   0
LBL  61  86  63  94 /  60   0   0   0
HYS  61  87  63  93 /  30   0   0   0
P28  64  87  67  92 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN24/02
Hazardous weather outlook, Jun 20, 4:29 AM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
429 AM CDT FRI JUN 20 2008

KSZ030-031-043>046-061>066-074>081-084>090-210930-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
429 AM CDT FRI JUN 20 2008 /329 AM MDT FRI JUN 20 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP OVER THE HIGH PLAINS
THIS AFTERNOON...MOVING SOUTHEASTWARD INTO WESTERN KANSAS. WITH
INSTABILITY AND GOOD SHEAR...SOME OF THE STORMS COULD BECOME
SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS...MAINLY WEST OF A LIBERAL TO SCOTT CITY LINE.  THE STORMS
WILL MERGE INTO A COMPLEX AND MOVE SOUTHWARD INTO OKLAHOMA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY WEST OF HIGHWAY 83
SATURDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE INTO NEXT WEEK...WITH THE PRIMARY CONCERN FOR SEVERE
WEATHER ON MONDAY AFTERNOON AND EVENING. STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED MAINLY WEST OF A LIBERAL
TO SCOTT CITY LINE AFTER 3 PM CDT THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

26

In the hours before

Local storm report, Jun 20, 4:15 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
415 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND GST     GARDEN CITY             37.98N 100.86W
06/20/2008  M60.00 MPH       FINNEY             KS   BROADCAST MEDIA

            THIS WAS FROM THE KSN WEATHERLAB AT BERNADINE SITTS
            INTERMEDIATE SCHOOL.

&&

18
Special weather statement, Jun 20, 4:33 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
433 PM CDT FRI JUN 20 2008

KSZ063-076-077-202230-
FINNEY-GRAY-HASKELL-
433 PM CDT FRI JUN 20 2008

...SIGNIFICANT WEATHER ADVISORY FOR FINNEY...GRAY AND HASKELL
COUNTIES...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF PIERCEVILLE...MOVING SOUTHEAST
AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3791 10040 3751 10029 3748 10069 3778 10086
      3791 10064
TIME...MOT...LOC 2133Z 320DEG 22KT 3779 10069

18
Local storm report, Jun 20, 4:47 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
447 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             3 SE SYRACUSE           37.95N 101.71W
06/20/2008  E1.75 INCH       HAMILTON           KS   PUBLIC

&&

JFINCH
Local storm report, Jun 20, 5:26 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
526 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             7 NE JOHNSON CITY       37.64N 101.66W
06/20/2008  E2.75 INCH       STANTON            KS   LAW ENFORCEMENT

&&

JFINCH
Local storm report, Jun 20, 5:31 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
531 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             SYRACUSE                37.98N 101.75W
06/20/2008  E1.50 INCH       HAMILTON           KS   BROADCAST MEDIA

&&

18
Local storm report, Jun 20, 6:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
610 PM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             2 SSW MANTER            37.50N 101.90W
06/20/2008  E1.00 INCH       STANTON            KS   PUBLIC

&&

JFINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:16 PM CDTSevere Thunderstorm WarningDDCScott44 min
Jun 20, 2:59 PM CDTSevere Thunderstorm WarningDDCFinney, Scott46 min
Jun 20, 3:44 PM CDTSevere Thunderstorm WarningDDCHamilton46 min
Jun 20, 3:46 PM CDTSevere Thunderstorm WarningDDCFinney, Gray44 min
Jun 20, 4:33 PM CDTSpecial Weather StatementDDCGray57 min
Jun 20, 4:35 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny40 min
Jun 20, 5:03 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton42 min
Jun 20, 5:46 PM CDTSevere Thunderstorm WarningDDCGrant, Morton, Stanton, Stevens59 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.